Best Medicine for Runny Nose

What is the best medicine for runny nose? Almost everyone experiences this annoying problem, and whether you are a child in school or a businessman at work, you will find it difficult to go through the day with this burden and may want to get the answer for this question eagerly. Then you need to know the causes to treat it accordingly. The most common cause of excess drainage from your nose is a common cold, but you can also have one when you have allergies or a sinus infection. A runny nose is sometimes accompanied by cough, headache and earache, depending on the underlying cause. Although it is not a serious condition, you may want to know how to treat a runny nose fast, so read on.

List of Best Medicine for Runny Nose

A runny nose may be called "rhinorrhea" when it refers to the thin, clear discharge caused by colds, infection or allergy. It is also called "rhinitis" when it refers to inflammation of the tissues in the nose which causes the discharge.

1. Best Medicine for Runny Nose Caused by Rhinorrhea

Most cases of rhinorrhea get better on their own without treatment, but if you are bothered by recurring symptoms, here are some of the best medicine for runny nose:

  • ŸZyrtec-D (Cetirizine Hcl + pseudoephedrine Hcl). Zyrtec-D is used to relieve symptoms of allergy such as runny nose, stuffy nose, watery eyes, sneezing and itchy eyes or nose. It contains cetirizine, an antihistamine that blocks the production of histamine, which causes an allergic reaction. It also contains pseudoephedrine, a decongestant that narrows the blood vessels in your nose to reduce congestion. Do not use this medication in children below 12 years old because of the large dose of pseudoephedrine it contains.
  • ŸClaritin-D (Loratadine + Pseudoephedrine sulfate). This medication contains loratadine, which is an antihistamine that provides relief for symptoms of seasonal allergy. It also contains a decongestant, pseudoephedrine, which helps relieve stuffy nose, improves breathing, andpromotes sinus drainage. It is not recommended for children under age 12.
  • ŸMucinex D (Guaifenesin+Pseudoephedrine Hcl). Mucinex D is used to treat cough and nasal congestion caused by common infections like colds, allergies (hay fever) or other problems with breathing. However, it is not used for long-term (chronic) breathing problems caused by smoking or disease, unless prescribed by a doctor. Guaifenesin, an expectorant, works by making mucus thinner and loose, and by clearing congestion to make breathing easier. Pseudoephedrine decongests your nose by narrowing its blood vessels. Read package instructions before starting to use this product.
  • ŸUnisom (doxylamine). This is an antihistamine that relieves allergy symptoms and common colds. It works by blocking the action of histamine and acetylcholine, which your body produces. It is the best medicine for runny nose in children older than 6 years, but you should avoid using the 25 mg tablets in children less than 12 years old. Ask your pharmacist or doctor for more details when using this product in children.
  • ŸPromethazine-DM (Dextromethorphan Hbr + promethazine Hcl). Dextromethorphan is a cough suppressant that acts on the brain to reduce coughing. Promethazine is used to treat a runny nose, cough and sneezing due to common colds, hay fever, allergies or other breathing problems. It works like an antihistamine by blocking the effects of histamine and has a drying effect. This medicine is not used for long-term problems like chronic bronchitis or emphysema unless prescribed by a doctor.

2. Best Medicine for Runny Nose Caused by Rhinitis

Want the best medicine for runny nose caused by rhinitis? Find the best and most effective ones below:

  • ŸSaline nasal spray. These over-the-counter (OTC) nasal sprays are used to flush the irritants out of your nose and make the mucus thinner. They also help soothe the nasal membranes. You can also make your own salt water solution at home and place it in a clean spray bottle with a nozzle.
  • ŸAntihistamines. Prescription antihistamine sprays such as azelastine and olopatadine Hcl help reduce symptoms of rhinitis. Side effects may occur, including headache, fatigue and bitter taste in the mouth. And you should know oral antihistamines like diphenhydramine and loratadine do not seem to work for non-allergic rhinitis.
  • ŸOral decongestants. Oral decongestants like Sudafed contain pseudoephedrine and phenylephrine, which help narrow the nasal blood vessels and reduce nasal congestion. Possible adverse effects include an increase in blood pressure, insomnia, palpitations, loss of appetite, restlessnessandanxiety. These are available as over-the-counter medications or as prescription drugs.
  • ŸDecongestant nasal sprays. These medications include oxymetazoline, which should not be used for more than four days because they can cause rebound congestion with worse symptoms upon cessation of use. They also have side effects like headache, nervousness and insomnia.
  • ŸCorticosteroid nasal sprays. Sometimes your symptoms are not easily managed by antihistaminesor decongestants, so your doctor may prescribe corticosteroid nasal sprays, such as fluticasone or mometasone, for you. Corticosteroid-containing medications help prevent and reduce inflammation that is associated with non-allergic rhinitis. Side effects may include headache indigestion, nausea and body pains.
  • ŸAnti-drip anticholinergic nasal sprays. Prescription drugs like ipratropium are often used as an inhaler medication for asthma, but it is now also available as a nasal spray to relieve runny nose. Side effects include bitter taste in the mouth and drying of the tissues in your nose.

Except for using medications to treat runny nose, there are many useful and fast home remedies you can try. Learn from the video below:

 

 
 
Current time: 11/22/2017 09:57:36 am (America/New_York) Memory usage: 1737.83KB